Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS North Platte, NE

June 13, 2007Keith County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 13, 2007, 12:37 AM MDT for Keith County, Nebraska. It took effect at Jun 13, 2007, 12:43 AM MDT. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 12:37 AM MDT (06:37 UTC)
In effect from
Jun 13, 2007, 12:43 AM MDT
Expired
Jun 13, 2007, 2:00 AM MDT
In force
77 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Keith County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 130643
FFWLBF
NEC101-130800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 AM MDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF OGALLALA...

* UNTIL 200 AM MDT

* AT 1233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING WILL LIKELY DEVELOP FROM A CLUSTER OF   
  SCATTERED THUNDERSTORMS WHICH WILL TRACK NORTH AT 20 MPH ACROSS   
  AREAS ALREADY WET OR FLOODED FROM EARLIER HEAVY RAINFALL. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OGALLALA 
  AND POINTS WEST WHERE THE HEAVIEST RAIN IS EXPECTED TO FALL. 
  RADAR INDICATES OTHER SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH 
  EASTERN KEITH COUNTY WHERE FLOODING COULD DEVELOP.

ADDITIONAL RAINFALL OF 1/2 TO 1 INCH IS LIKELY IN THE WARNED AREA. 
SOME AREAS ARE ALREADY VERY WET FROM EARLIER RAINFALL AND ARE AT 
PRIME RISK FOR ADDITIONAL FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4101 10203 4102 10128 4138 10128 4138 10202

$$

CDC
2 follow-up statements
000 
WGUS73 KLBF 130739
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 AM CDT WED JUN 13 2007

NEC101-130800-
KEITH NE-
137 AM MDT WED JUN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR KEITH
COUNTY...

AT 133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SMALL CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH 
FLOODING OVER THE WARNED AREA. THE THUNDERSTORMS WERE LOCATED 
BETWEEN OGALLALA AND LEMOYNE...MOVING NORTH AT 30 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTER CREEK
CAMPGROUND...EAGLE GULCH CAMPGROUND...LAKE VIEW CAMPGROUND...LEMOYNE
AND KEYSTONE

RAINFALL OF 1/2  TO 1 INCH IS LIKELY IN THE WARNED AREA. ADDITIONAL 
HEAVY SHOWERS CAPABLE OF PRODUCING UP TO 1/2 INCH RAINFALL WILL 
TRACK ACROSS PARTS OF EASTERN KEITH COUNTY. BRIEF FLOODING COULD 
DEVELOP FROM THIS RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4101 10203 4102 10128 4138 10128 4138 10202

$$

CDC
000 
WGUS73 KLBF 130828
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CDT WED JUN 13 2007

NEC101-130900-
KEITH NE-
226 AM MDT WED JUN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT FOR
EASTERN KEITH COUNTY...

AT 221 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING 1/2 INCH 
RAINFALL AND FLASH FLOODING OVER THE WARNED AREA.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY. ALL INDICATIONS ARE THIS 
AREA OF HEAVY RAINFALL IS WEAKENING AND WILL EXIT KEITH COUNTY BY 3 
AM MDT.

ADDITIONAL RAINFALL OF 1/2 INCH IS LIKELY IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4102 10159 4102 10128 4138 10128 4138 10157

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:51 PM MDT, 10 hours 46 minutes earlier.

Area forecast discussion, Jun 12, 1:51 PM MDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT TUE JUN 12 2007

.SHORT TERM DISCUSSION...
UPPER LOW CURRENTLY OVER WESTERN COLORADO...IS DRAWING DEEP MOISTURE
NORTHWARD ACROSS THE FORECAST AREA. ONGOING CONVECTION MAINLY WEST
OF VALENTINE THROUGH HAYES CENTER IS PRODUCING MODERATE TO HEAVY
RAINFALL RATES WITH FLASH FLOODING IMMINENT OR OCCURRING IN PORTIONS
OF CHASE...WESTERN PERKINS AND KEITH COUNTY. PRECIPITABLE WATER
VALUES HAVE RISEN ALARMINGLY HIGH WITH THE SPECIAL 18Z RAOB AT LBF
SHOWING 1.47 INCHES WHICH IS NEARLY 200 PERCENT OF NORMAL. DEEP
LAYER SHEAR WILL BE 25 TO 30 KTS AND SEVERE IS CERTAINLY POSSIBLE
GIVEN SB CAPES OF 1500-2500 J/KG. ANY TRAINING OR PERSISTENT CELLS
WILL PRODUCE HEAVY RAINFALL. WIDESPREAD SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH 00Z THURSDAY. THIS WILL LIKELY END UP BEING ANOTHER HIGH
IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST NEBRASKA...
PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT COUNTY IN
AREAS OF HIGHEST RISK.

UPPER LOW WILL SLOWLY ADVANCE NOT WRN KS BY 00Z AND STALL OUT ACROSS
SRN KS/NRN OK. THIS WILL KEEP CONSIDERABLE CLOUDINESS AND RAIN
CHANCES THROUGH THURSDAY ACROSS THE SERN HALF OF THE FORECAST AREA.
HEAVY RAINFALL THREAT SHOULD END HOWEVER BY 00Z THURSDAY.

.LONG TERM DISCUSSION...
FOR THE PERIOD SATURDAY THROUGH TUESDAY...BROAD UPPER RIDGE ON
SATURDAY WILL BRING HIGHS INTO THE UPPER 80S...THEN PAC TROUGH WILL
FLATTEN RIDGE AND BRING A COLD FRONT INTO THE AREA SUNDAY. THIS WILL
BRING CHC POPS TO NCTRL NEBR SUNDAY AFTN AND ACROSS REMAINDER OF FA
SUNDAY NIGHT. LINGERING CHC MONDAY AS FRONT AND UPPER TROUGH ADVANCE
EAST OF AREA. HIGHS MONDAY IN THE MID 70S TO LOWER 80S...THEN UPPER
RIDGE BEGINS TO BUILD IN AGAIN FOR TUESDAY BRINGING HIGHS AT LEAST
INTO THE LOWER 80S.

&&

.HYDROLOGY...
FLASH FLOOD WARNINGS CONTINUE FOR CHASE...WESTERN PERKINS..AND KEITH
COUNTIES THIS AFTERNOON. REPORTS OF OVER 5 TO 9 INCHES LAST NIGHT IN
ADDITION TO RAINFALL THIS AFTERNOON PLACE THESE COUNTIES IN A HIGH
STATE OF ALERT. THERE IS A CONTINUATION OF THE POTENTIALLY VERY
HEAVY RAINFALL AGAIN EXPECTED TONIGHT INTO TOMORROW ACROSS THE
ENTIRE FORECAST AREA...THUS HAVE CONTINUED THE FLASH FLOOD WATCH
THRU TOMORROW. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20
MPH...HOWEVER BACKBUILDING AND TRAINING WILL BE THE MAIN SOURCE FOR
THE HEAVY RAINFALL. PW/S NEARING ALLTIME HIGHS FOR JUNE AND
THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON HAVE BEEN PROLIFIC
RAIN PRODUCERS WITH HOURLY RATES NEAR 2 INCHES.

.AVIATION...
NMRS TSRA ACROSS THE REGION THE NEXT 24 HOURS AS STRONG LOW PRESSURE
SYSTEM MOVES ACROSS THE REGION. HEAVY RAIN WITHIN STRONGEST STORMS
WILL REDUCE VSBYS AT TIMES TO LESS THAN 2 MILES. HAIL GENERALLY LESS
THAN 1 INCH WILL ALSO BE POSSIBLE. CIGS WILL VARY GREATLY FOR THE
ENTIRE REGION AS STORMS MOVE NORTH NORTHEAST. GENERALLY VFR TO MVFR
CONDITIONS EXPECTED THROUGH MOST OF THE NIGHT...HOWEVER ISOLATED
CELLS AND TOWARDS MORNING...IFR CIGS WILL BE POSSIBLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES UNTIL
00Z THURSDAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

KAR/MJM
Hazardous weather outlook, Jun 12, 2:25 PM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT TUE JUN 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-132030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
325 PM CDT TUE JUN 12 2007 /225 PM MDT TUE JUN 12 2007/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TONIGHT.
CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA.

DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND
NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE REGION TONIGHT TRIGGERING NUMEROUS THUNDERSTORMS
WHICH WILL LAST INTO WEDNESDAY. ANY THUNDERSTORMS WHICH FORM IN
THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. AS
THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE
RAINFALL AND FLOODING IS EXPECTED. SEVERE THUNDERSTORMS WILL ALSO
BE POSSIBLE...MAINLY THIS EVENING. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD
FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR
ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR
FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST
AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN.

THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL
MOVE INTO THE REGION.

SUNDAY AND MONDAY...THUNDERSTORM CHANCES INCREASE AS ANOTHER
DISTURBANCE APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND TOMORROW.
WATER OVER ROADWAYS AND OTHER FLOODING CONDITIONS ARE TO BE
REPORTED TO LOCAL LAW ENFORCEMENT AND PASSED ONTO THE NATIONAL
WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:16 AM MDTFlash Flood WarningLBFPerkins89 min
Jun 13, 2:00 AM MDTFlash Flood WarningLBFKeith60 min
Jun 13, 2:56 AM MDTFlash Flood WarningLBFHolt, Wheeler3 hr
Jun 13, 6:55 AM MDTFlash Flood WarningLBFChase, Keith, Perkins2 hr
Jun 13, 8:40 AM MDTFlash Flood WarningLBFChase, Keith, Lincoln, Perkins6 hr
Jun 13, 2:40 PM MDTFlash Flood WarningLBFChase6 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.